Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

On medication for yeast infection. Missing periods after intercourse. What could be causing this?

User rating for this question
Answered by
Practicing since : 2008
Answered : 689 Questions
Hi Doctor
I have queries with regards to ‘delayed period’. In Oct, my 1st Day was 10 Oct and my last day was on 19 Oct. I had protected sex with my boyfriend on 20 Oct using condom. I’m kinda paranoid because it’s 34-days after my previous cycle and there’s no sign of my menses coming yet
I met my Gynae on 29 Oct because I had a bad yeast infection. I was paranoid about the discharge so I took UPT also on the same day and the result is negative (-).

I’m scheduled to XXXXXXX my Gynae again on 16 Nov to review my yeast infection and to see if it could be other STI. I had treated my yeast infection with Clotrimazole 100MG (7-Day Course) and my condition has improved.

However, I’m still concerned about my period because there’s no sign of it coming yet. I took another UPT on 4 Nov (using home test kit). The result is negative (-) too. I’m just very anxious and I can’t wait till 29 Oct for my next Gynae appointment.

I have another medical condition. I was diagnosed with SLE Lupus in XXXXXXX 2012. My red blood was halved to 6 (normal is 13) and my body joints were inflamed. Ever since, I had been on medication; Prednisolone and Plaquenil.

I’ve noticed my period in Oct 2012 was light... not very heavy. So, I’m worried about my ‘delayed period’... Could it be because of:
-     SLE Lupus and the medication
-     Pregnant
-     Recurrent of Candidiasis (almost every month – before or after period)

I’m very disturbed about this... XXXXXXX
Posted Wed, 28 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Asra Ishtiaq Ahmed 50 minutes later

Thanks for writing.

The delay in menstruation in your case is probably due to steroid intake (prednisolone) and SLE itself.

They do affect periods and can cause irregularity or no menses at all.

Pregnancy is not a possibility as you say you had protected intercourse and your urine tests are also negative till now.

Recurrent candidiasis does not affect menstruation to the extent of delaying it.

It is mainly the upper genital infection by chlamydia and gonorrhea which are likely to affect menstruation.

Also you say you have candidiasis every month so you need to rule out the risk factor for repeated infection like diabetes.
Steroid use can itself predispose you to more of yeast(fungal) infection and also it flares up any kind of infection.

Also improper hygiene with constant wetness of undergarments can promote fungal infection.

However any pelvic pathology like ovarian cysts should not be missed which might be delaying your periods. An XXXXXXX examination and ultrasound would help in ruling out these as a cause of delay.

Thyroid disorders are commonly associated with auto immune diseases like SLE. So you need to get a blood TSH level estimated to rule out hypothyroidism. This is because delayed periods and irregular menses are very commonly seen with thyroid disorders.

So you need an evaluation for all these once you visit your gynecologist.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor